I have been put on 25-100mg of seroquel, but I'm very scared about gaining weight. I am already a very muscular, but chunky guy (not Fat!!! but heavy set). Also. high blood pressure runs in my family. I just would like some seroquel user's advice about the weight gain issue, and if I should even take the perscription. I do have trouble sleeping, with horrible depression and anxiety, but gaining weight is something I cannot afford with my health. POST FAST! Thanks.
It may not happen. I'm still carrying some extra weight I gained with various SSRI's, and still have with Cymbalta, but Seroquel didn't add any weight, with no real additional effort to avoid it.
In my experience, Seroquel has provided better anxiety relief than anything else I've been on, and has provided the only affective, long-term relief from chronic insomnia.
I think given that your pdoc thinks it's a good choice, you should try it (or at least talk to your pdoc if you decide not to), and see how it goes. If it does cause weight gain, there are other medications to try. Do stay in touch with your doctor.
I put on 12 lbs while on Seroquel but not until I'd been on it for 6 months and was on a really high dose 525mg. So at a lower dose you probably don't have much to worry about. It is a good drug and does what it's supposed to do.
I've been on serequel on numerous different occasions, and I always gain weight...on my last consultation with my pdoc I actually asked him why we gain weight on Serequel and he said because you eat more, it's got nothing to do with chemical changes, and I believe him because I get extreme cravings when on serequel...this time around I am on 600mg and have gained 7kgs in 7 weeks...good luck in curbing the cravings...
It's so hard to predict because everybody reacts so differently to each particular med, and each med combo. But, I realize you are looking for anecdotes here, so I will supply my share: I put on 30 pounds while on a Seroquel (800 mg) and Haldol (don't recall mg) combo. I realize that is way higher than you are dealing with, but what is interesting is that I gained the majority of that weight while at 200mg of Seroquel, the extra 600 mg only nudged my weight up a few extra pounds.
I'd implore you to approach this from whatever angle is best for your mental health. Weight, I know it sucks to gain, and it's hard to lose----but it's something that with the proper tools and focus you can control. But your illness, it's out of your hands without the right meds. I know how hard this is. I spent my last pdoc appnt talking about this same issue. But really, I think if you make decisions around what is best for your illness first, the rest can be dealt with in time.